Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 149, NWS Tulsa, OK

May 4, 20204 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 10:59 AM CDT for 4 counties in Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2020, 10:59 AM CDT (15:59 UTC)
Expired
May 4, 2020, 12:00 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS54 KTSA 041559
SVRTSA
ARC007-015-087-143-041700-
/O.NEW.KTSA.SV.W.0149.200504T1559Z-200504T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1059 AM CDT Mon May 4 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Benton County in northwestern Arkansas...
  Northern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until noon CDT.

* At 1059 AM CDT, severe thunderstorms were located along a line
  extending from Hobbs State Park to 4 miles north of Marble, moving
  southeast at 40 mph.

  HAZARD...Golf ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations in or near the path include...
  Berryville...                     Huntsville...
  Eureka Springs...                 Green Forest...
  Hindsville...                     Carrollton...
  Rudd...                           Kingston...
  Forum...                          Hobbs State Park...
  Clifty...                         Withrow Springs State Park...
  War Eagle...                      Marble...
  Osage...                          Rule...
  Dryfork...                        Beaver Lake...
  Metalton...                       Connor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building,  and stay away from
windows.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3614 9402 3641 9397 3641 9330 3612 9330
TIME...MOT...LOC 1559Z 292DEG 33KT 3624 9391 3620 9357 

HAIL...1.75IN
WIND...<50MPH
 
$$
5 follow-up statements
676 
WWUS54 KTSA 041612
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Mon May 4 2020

ARC007-143-041622-
/O.CAN.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Benton AR-Washington AR-
1112 AM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3612 9393 3620 9390 3641 9364 3641 9330
      3612 9330
TIME...MOT...LOC 1612Z 288DEG 32KT 3620 9378 3626 9347 

$$

ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1112 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MADISON AND SOUTHERN CARROLL COUNTIES...

At 1112 AM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Clifty to near Rule, moving east at
35 mph.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations in or near the path include...
Berryville...                     Huntsville...
Green Forest...                   Hindsville...
Withrow Springs State Park...     Carrollton...
Rudd...                           Kingston...
Marble...                         Forum...
Osage...                          Rule...
Clifty...                         Rockhouse...
Dryfork...                        Cabanal...
Metalton...                       Connor...
Coin...                           Alabam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3612 9393 3620 9390 3641 9364 3641 9330
      3612 9330
TIME...MOT...LOC 1612Z 288DEG 32KT 3620 9378 3626 9347 

HAIL...2.00IN
WIND...<50MPH
 
$$
987 
WWUS54 KTSA 041623
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1123 AM CDT Mon May 4 2020

ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1123 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...

At 1123 AM CDT, severe thunderstorms were located along a line
extending from Withrow Springs State Park to 2 miles northeast of
Rudd, moving southeast at 35 mph.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations in or near the path include...
Berryville...                     Huntsville...
Green Forest...                   Withrow Springs State Park...
Carrollton...                     Rudd...
Kingston...                       Marble...
Forum...                          Osage...
Rule...                           Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Alabam...                         Delmar...
Denver...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3606 9368 3615 9385 3628 9357 3641 9354
      3641 9330 3612 9330
TIME...MOT...LOC 1623Z 293DEG 30KT 3615 9372 3623 9345 

HAIL...2.00IN
WIND...<50MPH
 
$$
818 
WWUS54 KTSA 041635
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1135 AM CDT Mon May 4 2020

ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1135 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...

At 1134 AM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Marble to near Osage, moving east at
40 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Carrollton...                     Osage...
Rudd...                           Kingston...
Rule...                           Marble...
Dryfork...                        Metalton...
Delmar...                         Connor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3605 9360 3614 9367 3627 9352 3629 9343
      3628 9330 3612 9330
TIME...MOT...LOC 1634Z 290DEG 33KT 3611 9360 3619 9338 

HAIL...1.25IN
WIND...<50MPH
 
$$
661 
WWUS54 KTSA 041641
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1141 AM CDT Mon May 4 2020

ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1141 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...

At 1141 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Marble to 3 miles east of Osage,
moving east at 40 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Carrollton...                     Osage...
Rudd...                           Kingston...
Marble...                         Dryfork...
Metalton...                       Delmar...
Connor...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3605 9360 3615 9363 3624 9351 3629 9343
      3628 9330 3612 9330
TIME...MOT...LOC 1641Z 292DEG 33KT 3610 9356 3618 9334 

HAIL...1.25IN
WIND...<50MPH
 
$$
064 
WWUS54 KTSA 041654
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1154 AM CDT Mon May 4 2020

ARC015-087-041703-
/O.EXP.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1154 AM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT NOON CDT...
    
The storms which prompted the warning is moving out of the area
shortly. Therefore the warning will be allowed to expire.

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3605 9360 3615 9363 3624 9351 3629 9343
      3628 9330 3612 9330
TIME...MOT...LOC 1653Z 292DEG 33KT 3606 9344 3614 9322 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:44 AM CDT, 15 minutes earlier.

Area forecast discussion, May 4, 10:44 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1044 AM CDT Mon May 4 2020

.DISCUSSION...
Elevated severe storms continue over parts of NW AR this morning,
numerous reports of 2"-3" hail in that area, particularly in the
Fayetteville area. This area of storms will be moving out of the
far northeast part of the forecast area between 16z-17z.
A lull in convection is expected until later this afternoon, when
storms are expected to develop along a cold front that will enter
eastern OK at that time. Line of storms expected to move
east southeast along the front into southeast Oklahoma and
northwest Arkansas during the evening hours. Large hail and gusty
winds are the primary threats, along with a low tornado potential.

Updated zones reflect adjusting pops through 18z. Remaining first
period elements will be left as they are for now.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, May 4, 8:56 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
856 AM CDT Mon May 4 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
856 AM CDT Mon May 4 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Most of eastern Oklahoma and northwest Arkansas.
	ONSET...After 3 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Most of eastern Oklahoma and northwest Arkansas.
	ONSET...Through late morning across northeast Oklahoma and
            northwest Arkansas. After 3 pm across eastern Oklahoma and
            northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...After 3 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...After 3 pm.

DISCUSSION...
Strong to severe storms will continue across northeast
Oklahoma, with development expanding into northwest Arkansas.
The strongest storms this morning will be capable of producing
golf ball size hail. These storms will move out of the area or
weaken by late morning.

Later today, the atmosphere is forecast to be extremely unstable this afternoon
across all of eastern Oklahoma and northwest Arkansas. Thunderstorms
are expected to develop after 2 pm along a cold front that will
be entering northeast Oklahoma. These storms will quickly become
severe, with several clusters of storms expected as the front
moves through eastern Oklahoma and northwest Arkansas the remainder
of the afternoon and evening. A few tornadoes will be possible,
along with large hail and damaging winds.

Here is the latest timing for the expected severe weather:

Northeast Oklahoma - 3 to 7 pm.
Southeast Oklahoma and northwest Arkansas - 5 to 10 pm.

Be weather aware this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is
issued for your area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.

EXTENDED DISCUSSION...
After a dry Tuesday and Wednesday, thunderstorm chances along with
a severe weather threat return for Thursday into early Friday. Next
weekend is looking dry with below normal temperatures.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 4, 10:21 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     HAIL             JOHNSON                 36.13N 94.17W
05/04/2020  M1.50 INCH       WASHINGTON         AR   TRAINED SPOTTER

&&

PBS
Local storm report, May 4, 10:33 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             NW KETCHUM              36.52N 95.02W
05/04/2020  M2.50 INCH       CRAIG              OK   TRAINED SPOTTER

&&

PBS
Local storm report, May 4, 10:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HAIL             BENTONVILLE             36.37N 94.21W
05/04/2020  M0.75 INCH       BENTON             AR   TRAINED SPOTTER

&&

PBS
Local storm report, May 4, 10:40 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HAIL             ROGERS                  36.33N 94.12W
05/04/2020  M1.00 INCH       BENTON             AR   TRAINED SPOTTER

&&

PBS
Local storm report, May 4, 10:44 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             FAYETTEVILLE            36.06N 94.16W
05/04/2020  M3.00 INCH       WASHINGTON         AR   TRAINED SPOTTER

&&

PBS
Local storm report, May 4, 10:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             CENTERTON               36.36N 94.29W
05/04/2020  E2.00 INCH       BENTON             AR   PUBLIC

1033 AM     HAIL             4 NE CAVE SPRINGS       36.30N 94.18W
05/04/2020  M0.75 INCH       BENTON             AR   TRAINED SPOTTER

1039 AM     HAIL             MONTE NE                36.29N 94.07W
05/04/2020  M0.88 INCH       BENTON             AR   TRAINED SPOTTER

1042 AM     HAIL             ROGERS                  36.33N 94.12W
05/04/2020  M3.00 INCH       BENTON             AR   EMERGENCY MNGR

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:55 AM CDTSevere Thunderstorm WarningTSABenton65 min
May 4, 9:18 AM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
May 4, 9:57 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.